Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 326, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2011, 2:21 AM CDT for Macon County, Sumner County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 28, 2011, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:50 AM CDT | TSTM WND DMG | 4 N Lafayette, TN | TREE DOWN 4 MILES NORTH OF LAFAYETTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2905 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
783
WUUS54 KOHX 280721
SVROHX
TNC111-165-280800-
/O.NEW.KOHX.SV.W.0326.110628T0721Z-110628T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
221 AM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MACON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 AM CDT
* AT 218 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR MT. ARIEAL...MOVING SOUTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...
LAFAYETTE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3663 8601 3651 8597 3648 8621 3649 8622
3649 8623 3648 8624 3645 8652 3665 8654
TIME...MOT...LOC 0720Z 328DEG 19KT 3666 8630
$$
211 follow-up statement
528
WWUS54 KOHX 280740
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 AM CDT TUE JUN 28 2011
TNC111-165-280800-
/O.CON.KOHX.SV.W.0326.000000T0000Z-110628T0800Z/
MACON TN-SUMNER TN-
240 AM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SUMNER AND NORTHWESTERN MACON COUNTIES UNTIL 300 AM CDT...
AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR WESTMORELAND...OR 13 MILES WEST
OF LAFAYETTE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE.
LAT...LON 3663 8601 3651 8597 3648 8621 3649 8622
3649 8623 3648 8624 3645 8652 3665 8654
TIME...MOT...LOC 0740Z 328DEG 19KT 3658 8624
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:17 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 11:17 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1117 PM CDT MON JUN 27 2011 .UPDATE...ADDED AVIATION SECTION. && .AVIATION...BNA/CSV...SHORTWAVE APPROACHING MIDDLE TENNESSEE FROM THE NW WILL BRING SCATTERED CONVECTION TO THE MID STATE LATE TONIGHT AND EARLY TOMORROW MORNING. LOW-LEVEL MOISTURE WILL LINGER TOMORROW AS A WEAK SURFACE FRONT DROPS INTO MIDDLE TENNESSEE FROM THE NORTH, BRINGING ADDITIONAL SCATTERED STORMS DURING THE AFTERNOON. WILL HANDLE THE LATTER PERIOD WITH "CB" REMARKS FOR NOW. && .PREV DISCUSSION... /ISSUED 1023 PM CDT MON JUN 27 2011/ UPDATE...SHOWERS AND SCATTERED THUNDERSTORMS HAVE CONTINUED TO DEVELOP OVER CENTRAL AND SOUTHWESTERN KENTUCKY, AND BELIEVE THIS AREA OF PRECIPITATION WILL SINK SOUTHWARD INTO NORTHERN MIDDLE TENNESSEE BETWEEN 06Z AND 12Z. THUS, WILL INCREASE POPS TO "LIKELY" OVER OUR NORTHERN COUNTIES (INCLUDING THE NASHVILLE METRO AREA). WILL PROBABLY LEAVE THE REST OF THE OVERNIGHT FORECAST AS IT IS, AND TRY TO GET A ZFP UPDATE OUT IN THE NEXT FEW MINUTES. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jun 27, 5:05 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 505 PM CDT MON JUN 27 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-281030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 505 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE POTENTIAL WILL INCREASE LATE TONIGHT AS A COLD FRONT APPROACHES. STORMS MAY PRODUCE GUSTY TO DAMAGING WINDS AND PEA TO QUARTER SIZED HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE STORMS WILL CARRY OVER INTO LATE MORNING TUESDAY AS THE FRONT PASSES BUT THAT RISK WILL BE MOSTLY ACROSS THE SOUTH...AND ESPECIALLY TOWARD THE ALABAMA BORDER. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Jun 28, 2:13 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 AM CDT TUE JUN 28 2011
TNZ008-009-280815-
MACON-SUMNER-
213 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SUMNER COUNTIES...
AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF SCOTTSVILLE...OR 25 MILES
NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL BE NEAR...
WESTMORELAND BY 245 AM CDT.
6 MILES SOUTHWEST OF LAFAYETTE BY 305 AM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3661 8580 3645 8584 3648 8612 3647 8618
3649 8623 3648 8622 3647 8623 3640 8669
3665 8655
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:13 AM CDT | Special Weather Statement | OHX | Macon, Sumner | 62 min |
| Jun 28, 2:43 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 62 min |
| Jun 28, 3:01 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 44 min |
| Jun 28, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 25 min |
| Jun 28, 3:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 58 min |
| Jun 28, 3:23 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 67 min |
| Jun 28, 3:38 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 52 min |
| Jun 28, 4:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 37 min |
| Jun 28, 4:32 AM CDT | Special Weather Statement | OHX | DeKalb | 58 min |
| Jun 28, 4:36 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Warren, Wilson | 38 min |
| Jun 28, 5:35 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lewis, Marshall, Maury | 55 min |
| Jun 28, 5:38 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 37 min |
| Jun 28, 5:49 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 56 min |
| Jun 28, 5:57 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Rutherford | 40 min |
| Jun 28, 8:56 AM CDT | Special Weather Statement | OHX | Lawrence, Lewis | 34 min |
| Jun 28, 9:21 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury | 3 hr |
| Jun 28, 9:53 AM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Jun 28, 10:06 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 39 min |
| Jun 28, 10:26 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 34 min |
| Jun 28, 10:29 AM CDT | River Flood Warning | OHX | Bedford | 11 hr |
| Jun 28, 10:44 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 31 min |
| Jun 28, 10:58 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.